Alert archive / Maine / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Caribou, ME

June 8, 2011Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jun 8, 2011, 5:12 PM EDT for Aroostook County, Maine. It was in force for 78 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 5:12 PM EDT (21:12 UTC)
Expired
Jun 8, 2011, 6:30 PM EDT
In force
78 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 137 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:54 PM EDTTSTM WND DMGSoldier Pond, METREES AND POWERLINES DOWN IN SOLDIER POND.
Jun 8, 6:31 PM EDTTSTM WND DMGStockholm, METREES AND POWERLINES DOWN IN STOCKHOLM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 9.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WUUS51 KCAR 082112
SVRCAR
MEC003-082230-
/O.NEW.KCAR.SV.W.0022.110608T2112Z-110608T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
512 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
  THIS INCLUDES THE CITIES OF...VAN BUREN...FORT KENT...

* UNTIL 630 PM EDT

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FORT KENT...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FRENCHVILLE...LILLE AND LORING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4729 6809 4720 6794 4711 6788 4706 6778
      4691 6778 4712 6872 4725 6866 4725 6862
      4730 6858 4729 6855 4731 6852 4731 6847
      4729 6845 4730 6840 4734 6839
TIME...MOT...LOC 2112Z 281DEG 29KT 4722 6853

$$

NOUHAN
2 follow-up statements
291 
WWUS51 KCAR 082142
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
542 PM EDT WED JUN 8 2011

MEC003-082230-
/O.CON.KCAR.SV.W.0022.000000T0000Z-110608T2230Z/
AROOSTOOK ME-
542 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN AROOSTOOK COUNTY...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GUERETTE...OR 12 MILES SOUTH OF MADAWASKA...MOVING EAST
AT 35 MPH.

ANOTHER POSSIBLY SEVERE THUNDERSTORM IS ENTERING THE WARNING AREA 
FROM CANADA JUST SOUTH OF FORT KENT...AND MAY ALSO BE ACCOMPANIED BY 
UP TO QUARTER SIZE HAIL AND WIND GUSTS UP TO 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LILLE...STOCKHOLM...VAN BUREN...LORING AND HAMLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4729 6809 4720 6794 4711 6788 4706 6778
      4691 6778 4712 6872 4725 6866 4725 6862
      4730 6858 4729 6855 4731 6852 4731 6847
      4729 6845 4730 6840 4734 6839
TIME...MOT...LOC 2140Z 281DEG 29KT 4718 6820

$$

NOUHAN
370 
WWUS51 KCAR 082216
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
616 PM EDT WED JUN 8 2011

MEC003-082230-
/O.CON.KCAR.SV.W.0022.000000T0000Z-110608T2230Z/
AROOSTOOK ME-
616 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN AROOSTOOK COUNTY...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS WERE LOCATED 
NEAR HAMLIN...OR NEAR VAN BUREN...MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4723 6843 4724 6810 4720 6794 4711 6788
      4706 6778 4691 6778 4708 6853
TIME...MOT...LOC 2215Z 281DEG 29KT 4712 6779

$$

NOUHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:43 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 8, 1:43 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
143 PM EDT WED JUN 8 2011

.SYNOPSIS...
A STATIONARY FRONT OVER NORTH CENTRAL MAINE WILL LIFT SLOWLY BACK
NORTH AS A WARM FRONT LATE THIS AFTERNOON. A STRONG COLD FRONT WILL
APPROACH ON THURSDAY AND CROSS THE AREA THURSDAY NIGHT...FOLLOWED
BY STRONG CANADIAN HIGH PRESSURE FRIDAY AND SATURDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE 1PM...PUSHED BACK THUNDERSTORMS TO AFTER 21Z FOR NORTHERN
MAINE WITH ENHANCED WORDING. IMPRESSIVE ELEVATED CAPE IN NORTHERN
ZONES ABOVE INVERSION THIS EVENING WITH LLJ OVER 40KTS. EXPECT FOG TO
FOLLOW THE SHOWERS AFTER MIDNIGHT. AREA OF FOG AND STRATUS
STREAMING NORTH TOWARDS PENOBSCOT BAY. EXPECT IT REACH AREA THIS
EVENING AND PRODUCE AREAS OF FOG FOR DOWN EAST ZONES...ESPECIALLY
THE COAST...TONIGHT.

UPDATE 10AM...CONTINUED ENHANCED WORDING IN NORTHERN PORTIONS OF
THE CWA FOR LATER THIS AFTERNOON AND WELL INTO THE NIGHT. REMNANTS
OF LARGE MCS COMPLEX OVER QUEBEC AND ONTARIO WILL SAG SOUTHWARD
AND AFFECT NORTHERN ZONES. CONCERNED ABOUT SOME ROBUST NOCTURNAL
CONVECTION FOR THESE NORTHERN ZONES. LOW LEVEL MOISTURE CONTINUES
TO INCREASE WITH DEWPOINTS OVER 60F MOVING INTO THE AREA AND
INCREASING TOWARDS MID 60S LATE AFTERNOON. H850 THERMAL RIDGE
MOVES IN AS DAY PROGRESSES...AND H850 MOISTURE WILL GRADUALLY
INCREASE LATE DAY. ADDED SCT TSTMS FOR DOWN EAST AFTER
MIDNIGHT WITHOUT ENHANCED WORDING FOR WINDS OR HAIL.

UPDATE...TWEAKED SKY GRIDS A LITTLE BASED ON SATELLITE SHOWING
CLOUDS FROM THE CONVECTIVE COMPLEX INCREASING TO OUR WEST.
OTHERWISE...JUST SOME MINOR TWEAKS TO HOURLY TEMPS/DEW POINTS.

PREVIOUS DISCUSSION
THE MAIN CONCERN TODAY WILL BE WITH REGARD TO CONVECTIVE
POTENTIAL. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE REGION
TODAY WITH A WARMER AND MORE HUMID AIR MASS OVERSPREADING THE
REGION. ML CAPES INCREASE TO BETWEEN 1000 AND 2000J/KG ACROSS
MOST OF THE FORECAST AREA AWAY FROM THE COAST BY LATE THIS
AFTERNOON. THIS COULD SET THE STAGE FOR SOME THUNDERSTORMS TO
DEVELOP IN THE INCREASINGLY UNSTABLE AIR MASS AS THE WARM FRONT
MOVES NORTHEAST.

WE ARE ALSO WATCHING THE LARGE CONVECTIVE COMPLEX THAT IS
ENTERING THE WESTERN PORTIONS OF QUEBEC PROVINCE EARLY THIS
MORNING. EXTRAPOLATION BRINGS THIS FEATURE TO THE WESTERN
MAINE/QUEBEC BORDER BY LATE MORNING.

HAVE MENTIONED GUSTY WINDS AND SMALL HAIL FOR TODAY AS THERE IS
SOME SHEAR AND STEEPING MID LEVEL LAPSE RATES. WE ALSO NOTE THAT
SPC HAS MOST OF NORTHERN AND CENTRAL MAINE IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS TODAY AND HAVE INCLUDED THE MENTION IN THE
HAZARDOUS WEATHER OUTLOOK AS WELL. HIGH TEMPERATURES TODAY ARE
EXPECTED TO REACH THE LOW TO MID 80S ACROSS MOST OF THE REGION
AWAY FROM THE COAST.

EXPECT CONVECTION TO LINGER INTO THIS EVENING AS THE WARM FRONT
LIFTS NORTHEAST. LOW TEMPERATURES TONIGHT ARE ONLY EXPECTED TO
FALL INTO THE LOW TO MID 60S AND COMBINED WITH DEW POINTS AROUND
60 WILL MAKE FOR A RATHER MUGGY NIGHT WITH SOME PATCHY FOG
DEVELOPING.
&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
LOW PRES EXPECTED TO BE CENTERED JUST NNW OF THE FA THU AM W/ AN
ASSOCIATED SURFACE WARM FRONT JUST E AND NE OF THE FA AND A STRONG
COLD FRONT NE-SW ACROSS SOUTHERN QUEBEC BACK INTO THE EASTERN
GREAT LAKES... THIS SHOULD PLACE MUCH OF THE FA IN A VERY WARM AND
HUMID AIRMASS W/ SURFACE TDS FCST TO BE IN THE LOWER TO MID 60S
MOST LOCATIONS TO START THE SHORT TERM PERIOD. THIS SCENARIO ALSO
SUGGESTS A STRONG POTENTIAL FOR STRONG TO SEVERE CONVECTION...
FIRST ACROSS THE NW HALF OF THE FA THU AM INTO EARLY AFTERNOON AND
THEN ACROSS THE SE HALF OF THE FA FROM LATE THU AM THRU THE LATE
AFTERNOON AND EARLY EVENING HOURS... EXPECT LEFT OVER CONVECTION
FROM THE OVERNIGHT HOURS TO FIRE UP QUICKLY THU AM ACROSS THE N
AND W AS THE STRONG COLD FRONT INTERACTS W/ VERY UNSTABLE AIRMASS
(MODEL FCST SBCAPES IN THE 1500-2000 J/KG RANGE ACROSS THIS AREA.
WITH PLENTY OF SHEAR...STRONG FORCING AND INSTABILITY...WOULD NOT
BE SURPRISED TO SEE STRONG TO SEVERE STORMS BY MID AM ACROSS THESE
AREAS. FOCUS FOR THE STRONGEST STORMS SHOULD THEN SHIFT TO AREAS
FURTHER E AND SE BY LATE AM/EARLY AFTERNOON W/ SBCAPES FCST TO
JUMP TO AOA 3000 J/KG THESE AREAS. SPC HAS THE ENTIRE FA IN SLIGHT
RISK FOR THU AND THIS LOOKS REASONABLE... HAVE ADDED ENHANCED
WORDING FOR STRONG WINDS AND LARGE HAIL BEGINNING MID AM THU...

AM CONVECTION WILL KEEP HIGH TEMPS COOLEST ACROSS FAR NW AREAS ON
THU BUT FURTHER S AND SE...POTENTIAL EXISTS FOR DAYTIME HIGHS
TO REACH CLOSE TO 90 F.

THE STRONG COLD FRONT IS FCST TO PUSH SE OF THE AREA THU EVE W/
SHOWERS/TSTMS QUICKLY ENDING. A LARGE CANADIAN HIGH PRES SYSTEM
CENTERED OVER CENTRAL CANADA IS THEN EXPECTED TO BEGIN BUILDING SE
INTO THE FA W/ MUCH COOLER AND DRIER AIR FCST TO OVERSPREAD THE
AREA LATER THU NIGHT THRU FRI... TEMPS LIKELY TO STRUGGLE TO REACH
THE MID 60S ACROSS THE FAR NW ON FRI...
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CANADIAN HIGH PRES SHOULD KEEP COOL AND DRY CONDS IN PLACE THRU
SAT... THEREAFTER...PICTURE BECOMES LESS CLEAR AS MODELS TRY TO
BRING AN AREA OF LOW PRES E FROM THE GREAT LAKES TOWARD THE AREA
ON SUN BUT WEAKEN THE SYSTEM AS A STRONG RIDGE OF HIGH PRES
REMAINS ANCHORED FROM THE N THRU E OF THE AREA. EACH DAY THE
MODELS HAVE BROUGHT A LITTLE MORE MOISTURE INTO THE AREA AND THAT
TREND CONTS THIS AM SO WILL BUY OFF ON THIS SCENARIO AND INTRODUCE
LOW CHC POPS ACROSS THE FA BY LATE SUN. THIS SYSTEM IS STILL
ADVERTISED TO WEAKEN AS IT MOVES EWRD W/ MUCH OF THE ENERGY BEING
SHUNTED S OF THE AREA AS THAT RIDGE OF HIGH PRES N AND E OF THE
AREA HANGS ON. REGARDLESS...APPEARS AT LEAST SOMEWHAT UNSETTLED
CONDS W/ THE THREAT OF PRECIP FROM LATER SUN INTO TUE ATTM.
&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: A WARM FRONT WILL LIFT SLOWLY NORTHEAST ACROSS THE
TERMINALS THROUGH TONIGHT WITH AIR MASS BECOMING INCREASINGLY
UNSTABLE. THIS COULD LEAD TO TSTMS DEVELOPING LATER THIS AFTERNOON
AND INTO THIS EVENING. ALSO...A RATHER LARGE CONVECTIVE COMPLEX
WAS HEADING EAST FROM QUEBEC PROVINCE AND SHOULD REACH NORTHERN
MAINE BY LATE MORNING. MAINLY VFR IS EXPECTED THIS MORNING
ALTHOUGH THERE MAY BE SOME PATCHY FOG/LOW CLOUDS BRINGING BRIEF
MVFR CONDITIONS ESPECIALLY KBGR/KBHB THRU 12Z. OTHERWISE...VFR
CONDITIONS CAN BE EXPECTED MOST OF TODAY. HAVE MENTIONED VCTS ALL
TERMINALS LATER TODAY MAINLY AFT 20Z. AVIATION INTERESTS SHOULD
MONITOR THE LATEST TAF FORECASTS FOR MORE SPECIFIC TS TIMING.
THERE WILL ALSO BE THE POSSIBILITY OF SUB VFR IN ANY HEAVIER TSTM
ACTIVITY.

SHORT TERM: VFR IS EXPECTED W/ PERIODS OF MVFR TO IFR IN ANY
SHOWERS AND TSTMS THU INTO THU EVE. VFR SHOULD THEN PREVAIL INTO
SUN W/ POSSIBLE MVFR TO IFR IN LIGHT RAIN OR SHOWERS BY LATE
SUN...
&&

.MARINE...
UPDATE: REMOVED FOG FROM FORECAST UNTIL THIS EVENING. EXPECT FOG
TO DEVELOP ACROSS THE WATERS THIS EVENING AND LINGER INTO THURSDAY.

NEAR TERM: WIND/SEA ARE EXPECTED TO REMAIN BELOW SCA LEVEL THROUGH
TONIGHT. ALTHOUGH WINDS/SEAS COULD BE LOCALLY HIGHER IN ANY
THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. IN ADDITION...AREAS
OF FOG WILL REDUCE VISIBILITY TO A MILE OR LESS

SHORT TERM: FOG WILL BE THE MAIN CONCERN OVER THE WATERS ON THU AS
A WARM AND MOIST S TO SW FLOW PERSISTS INTO THU EVE. TSTMS ARE
ALSO POSSIBLE THU AFTERNOON INTO THU EVE W/ WINDS AND WAVES
OUTSIDE OF ANY TSTMS EXPECTED TO REMAIN BLO SCA LEVELS.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...DUDA/MCW
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...DUDA/MCW
MARINE...DUDA/MCW/KHW
Hazardous weather outlook, Jun 8, 3:44 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
344 PM EDT WED JUN 8 2011

MEZ001>006-010-011-015>017-029>032-091945-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
344 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON INTO THE EVENING
COULD CONTAIN VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND DANGEROUS
CLOUD TO GROUND LIGHTNING. HAIL IS POSSIBLE IN ANY OF THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR THURSDAY. SOME
THUNDERSTORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-091945-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
344 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

In the hours before

Special weather statement, Jun 8, 5:08 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
508 PM EDT WED JUN 8 2011

MEZ001-002-090015-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL
508 PM EDT WED JUN 8 2011

...A FEW STRONG THUNDERSTORMS ACROSS THE SAINT JOHN VALLEY OF
NORTHERN AROOSTOOK COUNTY LATE THIS AFTERNOON INTO EARLY EVENING...

AT 505 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG
THE SAINT JON RIVER VALLEY OF NORTHERN AROOSTOOK MOVING EAST
AT 35 MPH. THROUGH 615 PM EDT....THESE STORMS WILL CONTINUE TO
AFFECT FORT KENT...FRENCHVILLE...MADAWASKA...LILLE AND PERHAPS VAN
BUREN. WIND GUSTS LOCALLY UP TO 45 MPH...HAIL UP TO A THREE
QUARTERS OF AN INCH IN SIZE...HEAVY DOWNPOURS UP TO AN INCH PER
HOUR AND FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED DURING THE
PASSAGE OF THESE STORMS. IF OUTDOORS...TAKE COVER IN A STURDY
SHELTER IF A THUNDERSTORM APPROACHES YOUR AREA.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:02 PM EDTAreal Flood AdvisoryCARAroostook3 hr
Jun 8, 6:05 PM EDTTornado WarningCARAroostook40 min
Jun 8, 6:28 PM EDTSevere Thunderstorm WarningCARAroostook62 min
Jun 8, 6:31 PM EDTSevere Thunderstorm WarningCARAroostook43 min
Jun 8, 6:34 PM EDTSevere Thunderstorm WarningCARAroostook41 min
Jun 8, 6:35 PM EDTFlash Flood WarningCARAroostook119 min
Jun 8, 6:44 PM EDTTornado WarningCARAroostook31 min
Jun 8, 7:12 PM EDTSevere Thunderstorm WarningCARAroostook63 min
Jun 8, 7:17 PM EDTSevere Thunderstorm WarningCARAroostook58 min
Jun 8, 7:32 PM EDTTornado WarningCARAroostook43 min

Nearby

Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.